My husbands doctor is a quack with no answers. We have been waiting for almost 2 years for a disgnosis of my husband who has beeng getting what I can at best call charly horses that are deteriorating his muscles in his calves and are now working their way up to his thighs. He is HepC+ but has no signs of it at all and his liver functions are at 99%. He got the Hep C back in the early 80's and self treated once and taht was it. Even when checked for it, it will not always show and he has not signs of it at all. He is also an ex-addict so he will not take anything that is addictive. Is there anything he can take. His doctor says no,but he also has not answered what is wrong with him for 2 years so I tend to not believe him. he is in excruciating pain sometime to the point he cries and we are at the point we dont know what to do. He takes asprin like it is going out of style. He takes at least 5 green BC's a day. He has also had a few heart attacks and strokes in the past, but his blood work is awesome and his doctor here and his last one in WV told him it was that of a teenager. It is thought he has Muscular dystrophy but still 2 years and no answers yet. The doctor told him it looks like and acts like it, but I still dont know if you have it.
Hi I am sure someone more knowledgeable very soon will show up. The charley horse cramps can be caused by the hepatitis. Hepatitis C has many extra hepatic symptoms. You might want to do a search for "estra hepatic symptoms of Hepatitis C" you may be surprised to find that your husband is having symptoms
Before I treated and was cured I had awful cramps almost every night.
I used calcium, magnesium, potassium and zinc to try to help them stop.
Also dehydration can cause cramps. He should try to drink as much water as he can.
He also needs to see a Hepatologist about his HCV. It doesn't get any better. In fact, without treatment it will get worse. I was heading into cirrhosis before being diagnosed. It was awful to find out.
I agree with Dee that if he has Hep C, his symptoms may be due to Hep C. While I am not sure which pain meds would be best for him, if the symptoms are from Hep C, treating and getting rid of the Hep C may get rid of the pain symptoms for good.
The first step would be to find a doctor he trusts and get a thorough exam and some tests run. If he had Hep C in the past, he should get tested for Hep C and see if he is just antibody positive or if he has chronic Hep C. If he does have chronic Hep C then he should consider being treated for it (if he is healthy enough to treat). If he does not have it then the doc can follow-up on other causes for his problems
Here are some links to information concerning the extrahepatic manifestations of Hep C.
Why continue to go to a doctor for 2 years you consider a quack? After 2 years of no answers why would the doctor suddenly have all the answers.
Find a competent primary care physician who can diagnose the cause of the cramps. Then be treated.
Because someone in infected with hepatitis C for decades doesn't mean that every health problem they have is related to hepatitis C. In fact until most people have extensive liver damage such as cirrhosis (which you say your husband doesn't have) most people have no symptoms from hepatitis C. But then again if a doctor can't figure out the cause of leg cramps his judgement about liver disease may not be correct either.
Most muscle cramps are caused by imbalances of sodium or potassium levels (which continual dosing of aspirin can cause), dehydration, underactive thyroid gland and poor circulation.
"He takes asprin like it is going out of style. He takes at least 5 green BC's a day. "
Too much aspirin is toxic to the liver and in a person with hepatitis C will cause the liver damage caused by hepatitis C to advance more rapidly.
a good neurologic exam may turn up the problem. your muscles have to have a small amount of spasticity for your muscles to contract properly. neurologic problems can interfere with transmission, causing too much spasticity and can result in severe cramping.
i have a opiate addiction that i rehabbed back in the early 80s. i used methadone. it is liver friendly, has little tolerance buildup, and can be theraputic against opiate addiction. (best of the worst).
Perhaps I misinterpreted your post, but Methadone is an opiate. Methadone is addictive, very addictive. Getting off of Methadone is not easy and the withdrawal from Methadone is worse than the withdrawal from Heroin. The original poster said her husband won't take anything that is addictive. If he is opiate free now, why would he want to take Methadone and get addicted again.
I think it would be better to get a knowledgeable doctor who will find out what his problem is and treat the problem.
I know we read some literature that says Hepatitic C has no symptoms. Perhaps that literature is referring to liver symptoms, ie liver pain. However, there is plenty of current literature that states that Hepatitis C does have symptoms, especially in the form of extrahepatic manifestations.
"Several studies have found that between 70-74% of HCV patients experience
extrahepatic manifestions. Some of the most common symptoms and
conditions reported include fatigue, arthralgias (joint pain), paresthesias
(feeling of numbness and tingling), myalgias (muscle pain), pruritus (severe
itching), sicca syndrome (dryness of the mouth and eyes), insulin resistance,
type II diabetes, kidney disease, thyroid disease and many other conditions."
I had multiple symptoms of Hepatitis C prior to treatment. I treated and attained SVR and all of those symptoms and extrahepatic manifestations are now gone.
I've been reading for awhile what everyone has been saying about hep c, symptoms, after treatment symptoms. I have to put my two cents in. I think a lot of it depends on age, how advanced your liver damage is, and how long you treated or have been carrying the virus not to say we all are different. I've been SVR two years Dec. 2014. I still have awful headaches but the rash is gone for good. I do have early cirrhosis and it's a pain when you have pain and don't know what medication to take as it is all bad for your liver but you have to do something.Fatigue, lack of motivation, still all there. I'm planning on moving next year to a healthier climate. No life isn't the same but I'm happy not to have to worry about a liver transplant.We are not getting any younger. I think the younger you are the better to treat early. I've seen young people and my goodness they look wonderful during treatment and seem to deal with it so much easier then us old folk. Well good luck to all. Wishing all good health as we've found out how important it is the hard way and yes doctors do not give us enough after care. Hopefully that will change in the future but I'm not holding my breathe for it to happen.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.